Your doctor should go over your medical history first to get a sense of when you started taking the antidepressants, when you started noticing a change in your sex drive, and different factors that could potentially play a role in your low libido, like stressful life changes, underlying health conditions, or other medications or substances you’re taking, among others.Once they have a better idea of all the pieces that could fit into this puzzle, here are a few steps they may recommend taking if the antidepressants feel like the likely culprit:Give the medication more time first, if you’re open to it.This won’t be doable for everyone, but if you feel like you can ride out certain side effects, including low libido, for a little longer, that’s an option worth considering—especially if the medication you’re taking has stabilized other concerning issues, like a really low mood or unpredictable panic attacks. “Sometimes, it just gets better on its own,” Dr. Streicher says, adding that it can take time for your body to get “used to” a new medication. “When people have been taking medications for a while, their body can simply accommodate over time and sexual desire gets better.” This typically takes anywhere between two and six weeks after starting a new prescription, she notes. If you’re riding it out any longer than that and still working with a lackluster libido, it might be time to try another game plan.Adjust the dose of your antidepressants.If you’re on a high dose of an antidepressant, you may be more likely to experience a lowered sex drive, as well as other side effects, that you may not experience with a lower dose of the same antidepressant, Dr. Streicher says. This is a conversation to have with your doctor—and definitely shouldn’t be something you do on your own. Your doctor initially prescribed your specific dose for a reason, and lowering it on your own may lessen the effectiveness of your medication, she says.Consider switching your antidepressants completely. Remember, some SSRIs seem to have a lower risk of sexual side effects compared to others, but this will ultimately depend on the individual. “Just because someone has a reduced libido on one SSRI doesn’t mean they will have a reduced libido on all SSRIs or other antidepressants,” Dr. Streicher says. All of the experts SELF spoke with say switching to bupropion—which is not an SSRI but still very effective as an antidepressant—is another option. Dr. Minkin says bupropion, in her professional experience, has been “the best antidepressant” to switch a patient to if they’re having libido issues.Again, it’s in your best interest to be open with your prescribing doctor and follow their lead, given they know the ins and outs of your medical history. You should never suddenly stop taking your antidepressants—this can lead to intense anxiety, insomnia, headaches, flu-like symptoms, and a swift return of concerning depression symptoms, among other side effects. Work with your doctor to either adjust the dosage or create a plan to switch your meds safely.